Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 3, 2020, 5:00 PM CDT for Blanco County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 3, 2020, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
913
WWUS84 KEWX 032200
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CDT Mon Aug 3 2020
TXZ189-190-206-032230-
Comal TX-Blanco TX-Kendall TX-
500 PM CDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLANCO...
NORTHEASTERN KENDALL AND NORTH CENTRAL COMAL COUNTIES UNTIL 530 PM
CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flugrath, or near Blanco, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blanco, Flugrath, Payton, and Twin Sisters.
LAT...LON 3022 9826 3011 9827 3004 9830 3002 9827
2993 9828 2999 9855 3017 9856
TIME...MOT...LOC 2159Z 268DEG 10KT 3009 9847
$$
BFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:23 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 3, 1:23 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 123 PM CDT Mon Aug 3 2020 .SHORT TERM (Tonight through Tuesday Night)... Visible satellite imagery depicts a broad area of of mid-to-upper level clouds associated with a weak shortwave that is expected to fall apart as it traverses our area through tonight. A few light showers on radar as of 18Z over western Val Verde County may or may not be reaching the ground, but CI is ongoing with one cell over San Saba County as of this writing. Additional development of showers and isolated thunderstorms is expected this afternoon over the Hill Country, shifting SE through late evening before diminishing. With a decent amount of low level dry air, DCAPE values near to above 1200 J/kg are in place, and thus any storms that do develop would have the potential to produce gusty winds. However, this threat is relatively low at this time and we remain in an SPC general thunder outlook area. The current forecast calls for precipitation to end by 03Z, however there are signals in the NAM and GEFS for some lingering activity to continue until closer to sunrise. Forecast updates may be needed if trends continue in that direction. Clouds should gradually diminish with the weakening of the H5 vorticity axis overnight. Expecting overnight lows in the 70s, with a couple spots across the Hill Country maybe reaching the upper 60s. As upper level ridging to our west begins to slowly shift in this direction, calmer conditions are expected for Tuesday, with highs ranging from about 96 to 104. Heat indices should max out around 105. && .LONG TERM (Wednesday through Monday)... The beginning of the long-term forecast will be hot and dry as upper level ridging builds in from the west. Highs will likely top out in the upper 90s to 103 degrees on Wednesday and Thursday with heat index values up to 107 degrees in the Coastal Plains. The ridge is expected to remain in place through the end of the forecast period keeping dry conditions in place for most of the area. However, models are progging enough low-level moisture beginning Friday across the extreme southeastern CWA for a slight chance of afternoon showers or storms. This diurnally driven rain chance should continue through the weekend and into Monday for the previously mentioned area. Otherwise, highs this weekend will remain in the upper 90s to near 103 degrees with the higher temperatures in the Rio Grande Plains. Lows will remain in the 70s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 99 77 101 76 / 20 - - 0 0 Austin Bergstrom Intl Airport 75 99 74 100 75 / 20 - - 0 0 New Braunfels Muni Airport 74 99 74 100 74 / 20 - - 0 0 Burnet Muni Airport 73 98 74 100 74 / 10 - - 0 0 Del Rio Intl Airport 77 104 77 104 78 / - 0 0 0 0 Georgetown Muni Airport 73 99 76 101 76 / 10 - - - 0 Hondo Muni Airport 74 101 73 103 74 / 20 0 0 0 0 San Marcos Muni Airport 74 99 73 101 74 / 20 - - 0 0 La Grange - Fayette Regional 75 100 76 100 76 / 10 - - - 0 San Antonio Intl Airport 76 100 76 101 76 / 20 - 0 0 0 Stinson Muni Airport 77 100 75 101 76 / 20 - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...Hampshire Decision Support...YBVP
Hazardous weather outlook, Aug 3, 11:30 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1130 AM CDT Mon Aug 3 2020 TXZ171>173-183>194-202>209-217>225-228-041630- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1130 AM CDT Mon Aug 3 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Isolated strong storms will be possible this afternoon and early this evening, mainly north of a line from Rocksprings to Pleasanton to Bastrop. Strong downdraft winds are the primary concern. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 3, 5:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CDT Mon Aug 3 2020
TXZ189-190-206-032230-
Comal TX-Blanco TX-Kendall TX-
500 PM CDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLANCO...
NORTHEASTERN KENDALL AND NORTH CENTRAL COMAL COUNTIES UNTIL 530 PM
CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flugrath, or near Blanco, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blanco, Flugrath, Payton, and Twin Sisters.
LAT...LON 3022 9826 3011 9827 3004 9830 3002 9827
2993 9828 2999 9855 3017 9856
TIME...MOT...LOC 2159Z 268DEG 10KT 3009 9847
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:36 PM CDT | Special Weather Statement | EWX | Bexar | 24 min |
| Aug 3, 5:53 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina | 112 min |
| Aug 3, 6:33 PM CDT | Special Weather Statement | EWX | Atascosa, Wilson | 42 min |
| Aug 3, 6:45 PM CDT | Special Weather Statement | EWX | Caldwell | 45 min |
| Aug 3, 6:51 PM CDT | Special Weather Statement | EWX | Gonzales | 39 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.